Israel Journal of Mathematics

, Volume 64, Issue 3, pp 362–380

Indecomposability of treed equivalence relations

  • Scot Adams
Article

DOI: 10.1007/BF02882427

Cite this article as:
Adams, S. Israel J. Math. (1988) 64: 362. doi:10.1007/BF02882427

Abstract

We define rigorously a “treed” equivalence relation, which, intuitively, is an equivalence relation together with a measurably varying tree structure on each equivalence class. We show, in the nonamenable, ergodic, measure-preserving case, that a treed equivalence relation cannot be stably isomorphic to a direct product of two ergodic equivalence relations.

Copyright information

© The Weizmann Science Press of Israel 1988

Authors and Affiliations

  • Scot Adams
    • 1
  1. 1.Department of MathematicsStanford UniversityStanfordUSA